MAUDE Adverse Event Report: CARDINAL HEALTH ENTRFLX 8FR 36INW STYLTY SITE; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

CARDINAL HEALTH ENTRFLX 8FR 36INW STYLTY SITE; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 8884720825E
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
Customer reports: essentially the patient involved had the nasogastric tube inserted on the (b)(6) 2023 - so it had been in for a few weeks.The patient receives medication & feeds via the nasogastric tube.The night duty nurse had gone to change the patients nappy around 0400 and notice the tip of the ngt poking out of the patients bottom - extremely unusual (given the tube was still in use and aspirating normally).The nurse removed the piece (as shown in the photos) - the patients mother did not want to remove the rest at this time as it is traumatic for the patient.When removed, it appeared the ngt had almost burst/melted away at one end.When the rest of the ngt was removed later that day, you can see the same damage on that end too.Placement confirmed by ph test not xray.Per additional information received on 1/10/23, the detached piece passed through the bowel.There was no further medical intervention, injury or harm reported.
 
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Additional Manufacturer Narrative
The device history record (dhr) review could not be performed since no lot number was provided from customer complaint report, and no photo/actual sample with an identifiable lot number was received.One (1) picture was submitted for review.The photograph of the product confirms the reported condition.The final part of the tube where the tip of the bolus is included, however it is also observed that the sample could have been broken by an excess of air that caused a balloon to form in the tube.This condition could not have been caused by a manufacturing process and there is no sample returned for testing.The investigation shows that all processes and controls were found to be followed correctly, including packaging and all inspections performed on the product.No abnormal conditions were found that could trigger the reported condition.Precautions are listed on the instructions for use ifu)) to avoid occlusions with medicines or food.No corrective actions are planed at this time.The manufacturing plant will continue to monitor customer complaint and feedback notifications for adverse trends that require immediate attention.
 
Additional Manufacturer Narrative
Based on the information available to us, we were able to confirm the event however, it was determined that it could not have been caused during the manufacturing of the device.The device history record (dhr) could not be reviewed since the lot number was not provided from the customer.One (1) picture was provided for analysis.Through a visual inspection of the photo the reported condition of a broken device is observed in the final part of the tube where the tip of the bolus is included, however it is also observed that the sample could have been broken by an excess of air that caused a balloon to form in the tube.One sample was provided for evaluation.The sample arrived in 2 parts; it was observed that a kind of balloon was created, near the tip where it broke.The actual root cause could not be determined.No action plan will be taken as the product design safety, performance, and effectiveness remain the same or better.No new hazards, hazardous situations, harms, or failure modes are introduced due to this event.In the meantime, all information received will be used for further tracking and trending purposes.

Brand Name
ENTRFLX 8FR 36INW STYLTY SITE
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
CARDINAL HEALTH
777 west street, mansfield, ma
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key18499127
Report Number9612030-2024-00014
Device Sequence Number8088187
Product Code KNT
UDI-Device Identifier10884521582941
UDI-Public10884521582941
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8884720825E
Device Catalogue Number8884720825E
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2024
Supplement Date Received by Manufacturer01/09/2024
Not provided
Initial Report FDA Received Date01/11/2024
Supplement Report FDA Received Date03/18/2024
06/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age24 MO
Patient SexMale